Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    6mp and menstrual cycles
    avatar
    titanbabe3685 posted:
    I am a 26 year old female with Crohn's Disease. I was on 6mp at 50mg for a few months, last month my doctor increased my dosage to 75mg. I was wondering if this prescription delayed the menstrual. My husband had a vasectomy about 8 months ago, and both of his follow up sperm cell count tests came back at zero, so I know that it would be nearly impossible for me to be pregnant. It's been about 5 weeks since my last cycle, which I know isn't a long time, but I have always been early, or right on schedule. If someone has some information to help me out, I would very much appreciate it. Thank you in advance for your help.

    Renee C.
    Reply
     
    avatar
    sheba_q responded:
    I'm guessing that the increased meds means your Crohn's isn't under control. Being really sick can cause you to skip a period. I know when it happened to me the doctor said not to worry about it unless it happened again.
     
    avatar
    titanbabe3685 replied to sheba_q's response:
    Mine is actually very much under control. I haven't had any issues since starting a 6mp/steroid cycle. I was on the steroids for 6 weeks, and have just been on 6mp for a few months now. My doctor told me that 6mp helps to heal the lining of the intestines, so that was why he increased the dosage. I've had no negative side effects from it thus far. This is the only time that I've ever been late in the 3 years that I've been diagnosed. It's just very coincidental that it happened in the same month that I increased the dosage. I'm going to take a pregnancy test within the next few days just to be sure, but I'm fairly certain that I'm not pregnant, unless my husband's vasectomy reversed itself, and that would be a much bigger issue, lol.
     
    avatar
    CalGal37 replied to titanbabe3685's response:
    Titanbabe, is your doc doing routine blood tests while you've been on this med? If you lack a certain enzyme - and some people do - it can cause some serious reactions that will only show up over time depending upon dosage. Make sure to talk to him about the testing.
     
    avatar
    titanbabe3685 replied to CalGal37's response:
    Yes I am going in for the testing.


    Helpful Tips

    Water
    Drinking waer everyday keeps my digesive going. More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website